Alert archive / Mississippi / Freeze Warnings in 2017
Freeze Warning 4, NWS Jackson, MS
NWS Jackson, MS issued this freeze warning at Nov 19, 2017, 2:58 PM CST for 22 counties in Mississippi. It took effect at Nov 20, 2017, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2017, 2:58 PM CST (20:58 UTC)
- In effect from
- Nov 20, 2017, 12:00 AM CST
- Expired
- Nov 20, 2017, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 22 counties
Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Hinds County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 50 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -175 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
787 WWUS74 KJAN 192058 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 258 PM CST Sun Nov 19 2017 ...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF EAST AND SOUTH CENTRAL MISSISSIPPI... .Chilly high pressure is settling over the ArkLaMiss today, and with clear skies and light wind tonight, expect temperatures to drop quickly overnight. While low temperatures will drop to near or below freezing at most locations, this freeze warning applies to areas that have yet to experience a freeze so far this fall season. MSZ043>046-048>052-054>058-062>066-072>074-200500- /O.NEW.KJAN.FZ.W.0004.171120T0600Z-171120T1400Z/ Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 258 PM CST Sun Nov 19 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST MONDAY... The National Weather Service in Jackson has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM CST Monday. * TEMPERATURE...Falling to near or below freezing after midnight, with some locations below freezing for a couple of hours, then temperatures rising to above freezing shortly after sunrise. * IMPACTS...Freezing temperatures could damage unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
411 WWUS74 KJAN 201116 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 516 AM CST Mon Nov 20 2017 ...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF EAST AND SOUTH CENTRAL MISSISSIPPI... MSZ043>046-048>052-054>058-062>066-072>074-201400- /O.CON.KJAN.FZ.W.0004.000000T0000Z-171120T1400Z/ Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 516 AM CST Mon Nov 20 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * TEMPERATURE...Currently at or below freezing. Temperatures will rise above freezing shortly after sunrise. * IMPACTS...Freezing temperatures could damage unprotected vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
908 WWUS74 KJAN 201424 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 824 AM CST Mon Nov 20 2017 ...FREEZE WARNING HAS EXPIRED... MSZ043>046-048>052-054>058-062>066-072>074-201530- /O.EXP.KJAN.FZ.W.0004.000000T0000Z-171120T1400Z/ Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, De Kalb, Scooba, Jackson, Pearl, Brandon, Richland, Forest, Morton, Newton, Union, Decatur, Conehatta, Meridian, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Bay Springs, Heidelberg, Quitman, Stonewall, Shubuta, Brookhaven, Monticello, New Hebron, Prentiss, Bassfield, Collins, Mount Olive, Laurel, Columbia, West Hattiesburg, Lumberton, Purvis, and Hattiesburg 824 AM CST Mon Nov 20 2017 ...FREEZE WARNING HAS EXPIRED... Temperatures are warming quickly above freezing and will continue to warm through the morning. Thus, the freeze warning has been allowed to expire at 8AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Nov 19, 12:41 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 19, 12:41 PM CST, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1241 PM CST Sun Nov 19 2017 .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: VFR conditions will prevail through Monday. Breezy northerly winds will diminish later this afternoon and evening. /EC/ && .DISCUSSION... The forecast is generally on track with cold advection continuing under sunny skies. No significant adjustments were made to the hourly weather elements. Much of the area will experience near or below freezing temperatures tonight. /EC/ Prior discussion below: Today and Tonight: Last bit of cloud cover has just about moved out of the forecast area as of 19/09Z. Despite the dry air and efficient radiative heat loss, tight pressure gradient has been sufficient to keep winds up overnight. Expect winds to strengthen once again by mid morning as mixing layer deepens. Sustained winds of 10 to 20 mph with gusts to around 25 mph should be common, especially over the open areas of the ArkLaMiss Delta region. Surface ridge axis will become situated over northern portions tonight with lessening gradient to the south. Thus, expect boundary layer decoupling and a rapid fall off of temperatures during the evening as winds diminish. With the dry air supporting optimum radiational cooling, lows from the mid 20s in the northeast to the mid 30s south look attainable./26/ Monday through Saturday night: Looks like a dry and cool extended period for the ArkLaMiss. The surface high will slowly begin to shift to the east on Monday with the surface flow becoming more southerly by the late afternoon hours. Temperatures will continue to be on the cool side, with highs in the mid 50s to around 60 degrees across the area. Temperatures Monday night will not be quite as cold, but will still fall into the 30s. With southerly flow and high pressure continuing, Tuesday will be a nice day with highs in the mid/upper 60s. A deep upper trough and associated dry cold front will move across the area Tuesday night with cooler temps returning for Wednesday. The Global models are in pretty good agreement of a cut-off low developing over the northern gulf on Wednesday into Thanksgiving day, but this feature will be well southeast of the area. Turkey day looks like it will be dry and cool, with highs in the mid/upper 50s. The dry conditions will continue through the end of the week with highs in the low/mid 60s on Friday, and into the upper 60s on Saturday, before another dry cold front swings across the area Saturday night. /15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 31 61 37 67 / 0 0 2 9 Meridian 30 59 36 65 / 0 0 1 6 Vicksburg 32 60 36 67 / 0 0 2 10 Hattiesburg 31 59 39 67 / 0 0 1 9 Natchez 31 61 39 66 / 0 0 2 13 Greenville 32 56 36 63 / 0 0 1 5 Greenwood 29 58 34 63 / 0 0 2 5 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Nov 19, 3:56 AM CST, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 356 AM CST Sun Nov 19 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 201000- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 356 AM CST Sun Nov 19 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 26 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 6:00 PM CST | Special Weather Statement | JAN | Kemper, Neshoba, Noxubee | 45 min |
| Nov 18, 6:10 PM CST | Special Weather Statement | JAN | Lauderdale, Newton, Smith | 50 min |
| Nov 18, 7:01 PM CST | Special Weather Statement | JAN | Clarke, Jasper | 59 min |
Nearby
Freeze Warnings in Mississippi, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.